So, my problem is that I'm running into heart problems I've never had before taking propranolol. I'm prescribed 10mg adderall instant release (ir) three times a day for a total of 30mg a day and 10 mg propranolol 3 times a day but on an as needed basis. I've been taking adderall for the last 3 and 1/2 years with no complications or rapid heart rate without propranolol. Recently about a month ago I started taking propranolol 10mg on an "as needed" basis for hand tremors recommended by my doctor for hand tremors. At first it took me 2 10mg propranolol (20mg) for them (hand tremors) to stop. I then kept taking propranolol at 20mg for the last 2 weeks then last week switched to 10mg propranolol. The problem that started about 2 weeks about is that now if I even take 5mg adderall instant release (ir) without 10mg propranolol my heart rate goes to around 85 (my normal is 60 bpm). If I take 10mg adderall ir without 10mg propranolol or if i took 10mg propranolol in the morning but I'm taking 10mg adderall at night without 10mg propranolol I'm completely out of it and my heart rate is around 100 bpm or above 100 bpm. So, I don't know what I should do. I need to take propranolol if I take adderall but the propranolol at 20mg gets me really tired and I can't workout (go to the gym). And if I take adderall without propranolol even at 5mg I feel major chest tightness and rapid heartbeat. I feel at this point I can concentrate without adderall because I feel if I do take it I'm about to die without propranolol. My doctor said I could just stop propranolol whenever without complications but obviously that is false. Also if i decide to stop taking adderall 30 mg a day will I severely mess up the neurons in my brain because of the dopamine levels its use to and how long will it take my body to recover. I'm willing to stop adderall because propranolol is really messing up my body and making my body really sensitive to adderall. Or should I just take 10mg propranolol with 10mg adderall. Or how should I go about not taking propranolol anymore I'm really desperate right now because no doctor seems to give me a straight answer. Any suggestions?
You gotta stop taking the adderall I don't know why they are letting you continue it. How's your blood pressure? Most of the time they prescribe klonopin it's way more effective. You may become more nervous if you stop cold turkey, your suppose to wean down once a year then get raised back up.
Stop the adderall. If you still have a problem with rapid heart rate you then need to see your dr for a cardiac workup. Propranolol is a beta blocker, and one of the major effects is slow pulse. Its the adderall that is a problem.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Oct 2013 • 2 answers
Updated 27 Oct 2015 • 1 answer
Updated 16 Feb 2016 • 1 answer
Updated 18 Oct 2016 • 2 answers
Posted 10 Jan 2019 • 0 answers